MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P STD STEM SIZE 3; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA AMISTEM-P STD STEM SIZE 3; HIP CEMENTLESS STEM
Catalog Number 01.18.403
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient undergone primary surgery on (b)(6) 2023.A first revision surgery has been performed on unknown date and for unknown causes.Ceramic liner and ball head have been explanted and revised.On (b)(6) 2024, the patient has been revised a second time due staphylococcus aureus infection.All the components have been successfully revised.
 
Additional Manufacturer Narrative
Implants revised in (b)(6) 2024: batch review performed on 06-may-2024: lot 2310314: (b)(4) items manufactured and released on 27-sep-2023.Expiration date: 2028-09-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved: cup: versafitcup cc trio 01.26.45.0056 acetabular shell cc trio ø 56 (k103352) lot 2315968: (b)(4) items manufactured and released on 25-oct-2023.Expiration date: 2028-10-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Ball heads: mectacer 01.29.210 biolox delta ceramic ball head 12/14 ø 36 size l + 4 (k112115) lot 2339386: (b)(4) items manufactured and released on 26-oct-2023.Expiration date: 2028-10-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.The liner involved in the complaint is not marketed in the usa, anyway we report the batch review.Liner: mectacer 01.29.414 ceramic liner ø 36 / f (no us) lot 2341479: (b)(4) items manufactured and released on 07-nov-2023.Expiration date: 2028-10-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.The refence, lot of the devices revised in during the intermediate revision surgery are not available.The date of the intermediate revision surgery is not available.They were a versafitcup liner and a mectacer ball head.Clinical evaluation performed by medacta medical affaris manager: a tha revision surgery was performed 4 months after the primary implant.The reported reason of the revision was infection caused by staphylococcus aureus.The available x-ray, conducted 1 month before revision, shows uncertain signs of bone remodeling particularly in the iliac bone and ischio-pubic branch, bone rarefaction at the greater trochanter and a possible radiolucency line in the medial aspect of the stem.Also, an initial heterotopic ossification is visible above the great trochanter and uncertain slight calcifications on the medial side.These signs are insufficient to confirm an infection diagnosis, which certainly required further investigation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.

Brand Name
AMISTEM-P STD STEM SIZE 3
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19380011
Report Number3005180920-2024-00352
Device Sequence Number7689458
Product Code LZO
UDI-Device Identifier07630040720021
UDI-Public07630040720021
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.18.403
Device Lot Number2310314
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite